Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 29, 2019, 9:24 AM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 9:24 AM CDT (14:24 UTC)
- Expired
- May 29, 2019, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:58 AM CDT | FLASH FLOOD | 3 Sw Elberfeld, IN | BASELINE ROAD FLOODED WEST OF PETERSBURG ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
864
WGUS53 KPAH 291424
FFWPAH
INC163-173-291730-
/O.NEW.KPAH.FF.W.0013.190529T1424Z-190529T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
924 AM CDT Wed May 29 2019
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Warrick County in southwestern Indiana...
Vanderburgh County in southwestern Indiana...
* Until 1230 PM CDT.
* At 923 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Evansville, Boonville, Newburgh, Chandler, Melody Hill, Darmstadt,
Lynnville, Kasson, Folsomville, Elberfeld and Tennyson.
Additional rainfall amounts of one to two are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3788 8727
3795 8741 3791 8751 3798 8759 3792 8763
3786 8759 3783 8767 3783 8768 3817 8769
3817 8747 3820 8746 3820 8732 3825 8732
3823 8708 3820 8707 3820 8702 3812 8702
$$
DWS2 follow-up statements
926
WGUS73 KPAH 291507
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1007 AM CDT Wed May 29 2019
INC163-173-291730-
/O.CON.KPAH.FF.W.0013.000000T0000Z-190529T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Vanderburgh IN-
1007 AM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WARRICK AND VANDERBURGH COUNTIES...
At 1005 AM CDT, emergency management reported flooding of Baseline
Road west of Petersburg Road in Vanderburgh County. Up to two inches
of rain have already fallen. Flash flooding is occurring. The
heaviest rains have moved into Warrick County, but flooding will
linger over the entire area over the next few hours.
Some locations that will experience flooding include...
Evansville, Boonville, Newburgh, Chandler, Melody Hill, Darmstadt,
Lynnville, Kasson, Folsomville, Elberfeld and Tennyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3788 8727
3795 8741 3791 8751 3798 8759 3792 8763
3786 8759 3783 8767 3783 8768 3817 8769
3817 8747 3820 8746 3820 8732 3825 8732
3823 8708 3820 8707 3820 8702 3812 8702
$$
DWS047
WGUS73 KPAH 291720
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1220 PM CDT Wed May 29 2019
INC163-173-291730-
/O.EXP.KPAH.FF.W.0013.000000T0000Z-190529T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Vanderburgh IN-
1220 PM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING FOR WARRICK AND VANDERBURGH COUNTIES WILL
EXPIRE AT 1230 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3812 8707 3805 8709 3806 8715 3788 8727
3795 8741 3791 8751 3798 8759 3792 8763
3786 8759 3783 8767 3783 8768 3817 8769
3817 8747 3820 8746 3820 8732 3825 8732
3823 8708 3820 8707 3820 8702 3812 8702
$$
DWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:38 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 29, 6:38 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Paducah KY 638 AM CDT Wed May 29 2019 .UPDATE... Issued at 637 AM CDT Wed May 29 2019 Updated for 12Z aviation forecast discussion. && .SHORT TERM...(Today through Friday night) Issued at 305 AM CDT Wed May 29 2019 Active weather scenario expected today into Thursday as closed low over northeastern Colorado at 00z Wednesday (7 pm Tuesday) bodily translates and moves and slowly fills over Iowa through 18z (1pm) Thursday. After that time, the low is expected to slowly phase in with a shortwave rotating around a large closed low circulation stretching from Hudson Bay to the northeastern Great Lakes region later on Thursday. The aforementioned low over Iowa and the ridging over the southeast U.S./Gulf States will sharpen the baroclinic zone across the entire WFO PAH forecast area today through at least Thursday afternoon. The NAM-WRF (ARW version), RAP, HRRR, and the ESRL HRRR are loosely depicting the evolution of convection into the WFO PAH forecast area early this morning. The convective segment along and north of I-64z between 07-08z (2-3am CDT) is along an impressed surface wave and frontal boundary enhanced by convective outflows earlier on Tuesday in the middle Mississippi Valley. The CAM guidance mentioned above is a little behind temporally (1-2 hours) and spatially (50 miles plus southward), owing to strong convective outflows interacting with a 35-40 knot southwesterly jet above 4kft msl (per KLSX VAD wind profile), maintaining upshear convection. The outflows will continue slowly work southward through the morning and generate new convection along and north of boundary, as well as set up temperature/discontinuities further to the south, bisecting southeast Missouri, extreme southern Illinois/northern Purchase and Pennyrile regions of west Kentucky and southwest Indiana. Thunderstorm activity will likely ignite and grow in coverage and intensity by late morning and through the afternoon in this area, supported by channeled vorticity, frontal zone lift. By late afternoon and early evening, the NAM- WRF ARW suggests to primary northwest to southeast oriented shortwaves. With this enhanced flow between 3 pm and 10 pm, could see the potential for quick moving line segments/bows. Where these thunderstorm clusters intersect the mean/effective frontal boundary, tornado potential may be enhanced. The coverage of showers and thunderstorms today and the boundaries they generate will determine the effective location of the boundary tonight into Thursday. There will be ample surface based instability, given the high theta-e air already in place (70 dewpoints with upper 70 to near 80 temps at 3 am this am over the southern WFO PAH forecast area), so hail and damaging wind potential will be realized, especially over southeast Missouri and into southern Illinois in the vicinity of the expected boundary this morning. Differential water vapor from the GOES-E satellite shows a southwest to northeast plume of deeper layer moisture and larger scale lift into the area at this time. This should begin to activate more shower and thunderstorm activity between roughly 4am to 8am this morning in our western most southeast Missouri/southwest Indiana counties, as it interacts with the convective outflow and convergence boundaries in Missouri and south central Illinois. As the upper low over Iowa gradually phases into the closed low in eastern Canada Thursday afternoon, most of the lift and moisture will be shifted eastward into the Pennyrile and southwest Indiana area Thursday afternoon and evening. Depending on the speed of shortwave into the southern and eastern portion of the WFO PAH forecast area late Thursday morning, there may be renewed strong to severe convection in the Pennyrile/southwest Indiana area. With the entrainment of drier air aloft, damaging winds may be a greater threat versus hail. Drier northwest flow will then move in Thursday night through Friday night, bringing temperatures closer to normal for this time of year behind the front. .LONG TERM...(Saturday through Tuesday) Issued at 305 AM CDT Wed May 29 2019 Weak ridging will be in place for the start of the weekend. However, a weak front to our north will slowly sag southward through the day. Even though there may be small chances for convection by afternoon, better chances for showers and storms developing will likely arrive during the evening and possibly lingering into the overnight hours, depending on the timing of this front. Due to the position of the upper level wave in conjunction with this surface front, higher chances or coverage of convection will be east of the Mississippi River...at least for now. Depending on the speed of the upper trough, we could see some lingering rain chances in the far eastern reaches of the CWA Sunday morning, but by and large, we should be seeing improved conditions as high pressure builds into the area. The rest of Sunday should be a quiet day with near normal temperatures and sunshine. As we head into the new week, a large upper ridge in the central part of the country will shift eastward toward the region. Surface high pressure will keep things dry on Monday, but as it moves east Monday night, we will see our temperatures increase a bit for Tuesday. More importantly, we will probably see additional chances for more showers and storms, as complexes of thunderstorms ride the top of this ridge and into our area. PoPs will remain fairly low for now as confidence of the timing of said complexes remain a challenge this far out in time. && .AVIATION... Issued at 637 AM CDT Wed May 29 2019 Two areas of convection that bear watching this morning. One along the I-64 corridor that is currently impacting KMVN will exit within the next 1-2 hours, but will bring MVFR cigs and IFR vsbys. Meanwhile, other convection is moving into southeast MO which will likely move northeast and impact KCGI/KPAH this morning and possibly KEVV/KOWB later this morning and could cause at least MVFR cigs/vsbys at times. Much of the afternoon should be dry as cumulus develops in the recovering atmosphere ahead of a second round of showers and storms this evening. South to southwest winds will increase to around 10 knots with some gusts of 15 to 20 knots possible. Showers and thunderstorms will continue to be possible for the remainder of the overnight period through 12Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 29, 3:20 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 320 AM CDT Wed May 29 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms are expected today and tonight. Large Hail and Damaging Winds are the primary hazards, but a few tornadoes may be possible in the vicinity of frontal boundaries. Locally heavy rain and frequently lightning will also occur with these thunderstorms and may cause localized flooding. The potential for clusters of thunderstorms with damaging wind gusts may increase during the afternoon and early evening hours. The Storm Prediction Center in Normal Oklahoma has placed most of southeast Missouri and southern Illinois in an Enhanced Risk of Severe Thunderstorms today and tonight. A Marginal to Slight Risk of Severe Thunderstorms covers west Kentucky and part of the Missouri bootheel, while all of southwest Indiana is a Slight Risk of Severe Thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered strong thunderstorms may be possible through midday on Thursday over the Pennyrile region of west Kentucky and southwest Indiana. Damaging wind gusts would be the primary hazard. Thunderstorms are forecast Saturday and again on Tuesday. It is too early to determine whether these storms may reach severe limits. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will likely be needed later today and tonight. Smith
In the hours before
Local storm report, May 29, 7:57 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST 1 SE ENERGY 37.77N 89.02W
05/29/2019 M52 MPH WILLIAMSON IL AWOS
AWOS STATION KMWA MARION IL.
&&
DWSSpecial weather statement, May 29, 8:02 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
802 AM CDT Wed May 29 2019
ILZ086-087-090-291345-
Saline IL-Gallatin IL-Pope IL-
802 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POPE...SALINE AND
NORTHWESTERN GALLATIN COUNTIES UNTIL 845 AM CDT...
At 800 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galatia to near Lake Of Egypt Area.
Movement was northeast at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
These storms produced a 52 mph wind gust at 745 AM CDT at the Marion
Illinois Airport.
Locations impacted include...
Harrisburg, Eldorado, Galatia, Ridgway, Equality, Carrier Mills, New
Haven, Raleigh, Stonefort, Omaha and Muddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3788 8808 3761 8839 3753 8871 3786 8871
3790 8859 3791 8840 3791 8814 3792 8813
TIME...MOT...LOC 1300Z 244DEG 39KT 3784 8856 3761 8889
SMITHSpecial weather statement, May 29, 8:32 AM CDT, 52 minutes before
Special Weather Statement National Weather Service Paducah KY 832 AM CDT Wed May 29 2019 MOZ110>112-114-291415- Stoddard MO-New Madrid MO-Scott MO-Mississippi MO- 832 AM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSISSIPPI...SOUTH CENTRAL SCOTT...NORTHEASTERN NEW MADRID AND SOUTHEASTERN STODDARD COUNTIES UNTIL 915 AM CDT... At 831 AM CDT, Doppler radar was tracking a strong thunderstorm over Canalou, or 10 miles southwest of Sikeston, moving east at 40 mph. Half inch hail, very heavy rainfall, frequent lightning and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sikeston, Charleston, East Prairie, Miner, Morehouse, Bertrand, Matthews, Canalou, Wyatt, Anniston, Farrenburg, Baker and Wilson City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3686 8978 3696 8916 3672 8920 3665 8975 TIME...MOT...LOC 1331Z 259DEG 34KT 3676 8969 JGG
Special weather statement, May 29, 9:06 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
906 AM CDT Wed May 29 2019
ILZ092-093-KYZ004-291430-
Alexander IL-Pulaski IL-Ballard KY-
906 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PULASKI...
SOUTHEASTERN ALEXANDER AND BALLARD COUNTIES UNTIL 930 AM CDT...
At 906 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving east at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cairo, La Center, Wickliffe, Barlow, Mound City and Blandville.
LAT...LON 3698 8912 3697 8918 3702 8920 3703 8923
3702 8926 3699 8927 3699 8929 3705 8931
3703 8927 3704 8923 3707 8926 3707 8931
3706 8931 3708 8932 3717 8892 3695 8886
3693 8905 3694 8907 3692 8906 3692 8908
TIME...MOT...LOC 1406Z 255DEG 49KT 3702 8920
JGGLocal storm report, May 29, 9:10 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM TSTM WND DMG CAPE GIRARDEAU 37.30N 89.56W
05/29/2019 CAPE GIRARDEAU MO PUBLIC
DELAYED REPORT. TREES REPORTED DOWN AROUND
CAPE GIRARDEAU, INCLUDING A TREE THAT FELL
ONTO A HOUSE. TIME ESTIMATED FROM RADAR.
&&
DWSSpecial weather statement, May 29, 9:19 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Paducah KY 919 AM CDT Wed May 29 2019 INZ085>087-KYZ018-291500- Posey IN-Warrick IN-Vanderburgh IN-Henderson KY- 919 AM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARRICK...CENTRAL VANDERBURGH...EAST CENTRAL POSEY AND NORTHERN HENDERSON COUNTIES UNTIL 1000 AM CDT... At 919 AM CDT, Doppler radar was tracking a strong thunderstorm near Kasson, or 9 miles west of Evansville, moving east at 50 mph. Half inch hail, torrential rainfall, and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Evansville, Newburgh, Chandler, Melody Hill and Kasson. LAT...LON 3786 8779 3804 8782 3806 8730 3787 8731 TIME...MOT...LOC 1419Z 262DEG 44KT 3797 8772 JGG
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:36 AM CDT | Special Weather Statement | PAH | Gibson, Pike | 54 min |
| May 29, 8:37 AM CDT | Areal Flood Advisory | PAH | Gibson, Pike | 3 hr |
| May 29, 9:04 AM CDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| May 29, 9:19 AM CDT | Special Weather Statement | PAH | Vanderburgh | 41 min |
| May 29, 9:30 AM CDT | Areal Flood Warning | PAH | Posey | 3 hr |
| May 29, 11:40 AM CDT | River Flood Warning | PAH | Gibson, Posey | 5 days |
| May 29, 11:47 AM CDT | Areal Flood Warning | PAH | Gibson | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.